MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved glidesheath slender device hard plastic flush port detached from soft rubber portion during the case.They were able to get a dilator and wire back through it and exchanged it out for another one without incident.The patient was in stable condition, and the outcome was positive.There was no complication; blood loss was less than 250cc.Additional information was received on july 12, 2019.The subject component area was the cap at the housing, where the issue occurred.The event occurred during a lower extremity angiogram.Additional information was received on july 15, 2019.The 3wsc came disconnected from the side tube.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, and to update section h3.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.One 5fr glidesheath slender along with the dilator was returned for product evaluation.Visual inspection revealed a bend was observed in the middle of the sheath.Upon inspecting the sheath, it was noted that the locking pin from the 3-way stop cock was missing and not returned.Damage was observed to the handle (plug lock) indicative of the handle being rotated forcefully.The handle (plug lock) is still located inside the cavity; however, it is not fully secure in the cavity.Since the plug lock (handle) and the locking pin are press-fitted in the 3wsc cavity, as a result of locking pin detachment, the plug lock also becomes loose in the cavity and is prone to dislodgement.No anomalies were noticed with the dilator.Functional testing was not possible due to the locking pin not being returned.However, an unused new 3wsc was obtained; and it was observed when attempting to rotate the plug lock (handle) forcefully beyond the range of rotation limit (180 degrees from the luer hub to the side-tube) the plug lock (handle) goes beyond the stopper and detaches the locking pin and handle.For dimensional testing, pin gauges were used.3wsc cavity od was found to be 8.3 mm which is within the manufacturer specifications.The 3wsc cavity id from the locking pin side was found to be 5.67 mm which is within the manufacturer specifications.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDESHEATH SLENDER NITINOL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8806701
Report Number1118880-2019-00184
Device Sequence Number10844542
Product Code DYB
UDI-Device Identifier00389701011363
UDI-Public00389701011363
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue Number50-1050
Device Lot NumberXA09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer07/23/2019
08/16/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date08/08/2019
08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1